Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Hair thinning, hair fall. On biotin, multivitamin, zinc supplements. Treatment?

im 19 years old and i used to have a thick head of hair when i was younger (16-17) it seems like now its gotten really thin and less dense. Recently my temple hairs started falling out. They turned into fragil little hairs and eventually they fell out. I started bosley shampoo hoping that would help and i just went through a shedding phase. I used it for about 3 weeks and stopped because of all the shedding. It started to slow down after i stopped using it and i have been on biotin , multivitamin , iron, and zinc supplements for about 2 weeks. For 2 days it completely stopped shedding so i figured it was working. But last night i masturbated and this morning i was pulling about 6-8 hairs when i touched my head. What is causing this? I dont think its stress iv always been happy until my hair started doing this. Idk if it can be genetic i dont really have anyone that went bald in my family until they were like 40+ (other info: i went through a phase where i was very sexually active in my younger years i slowed down on it though when i got to 19 maybe 5 times a week. I have a fast growing beard i have to shave everyday and i have alot of body hair.) Please help me what can i do? Whats causing this?
Asked On : Thu, 19 Jul 2012
Answers:  1 Views:  126
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Jun 2015
Hello dear,

The symptoms & case history mentioned in your post suggest that you might be having Androgenetic alopecia.
Also known as Male pattern baldness, it usually follows a pattern of receding hairline & is related to genetic makeup and male sex hormones.

Management includes:
1. Minoxidil preparation to be applied directly to the scalp to stimulate the hair follicles.
2. Finasteride preparations that interferes with the production of male hormone linked to baldness.
But these medications have to be used regularly under the guidance of a hair loss tends to return on stoppage of these medications.

Those cases which do not respond to medical therapy, are managed by hair transplantation. will be better to consult a Dermatologist & start treatment.
There is no need to worry, your hairs will grow again.

Wishing you a Good Health.
Let me know if I need to clarify further.
Thanks & take care.
Answered: Fri, 12 Jul 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor